Forum

× click new topic to begin your post

Husband has been having problems since Bladder cancer diagnosis

1 year 1 month ago #55843 by hollywd51
He didn't have any type of radiation...just BCG treatments. He couldn't bare the 3rd round of his 1st 3- week maintenance this week. Dr. said it was okay to cancel the treatment. He goes back on 10/4 to discuss his symptoms with the Dr. and will go from there.
Getting him to get a colonoscopy done will not work. He won't do it. It took me two weeks to finally getting him to the drs. to get a bladder cancer diagnosis after not saying anything for 7 years so I know he won't do it.
But thanks everyone and will keep you inform.

Gloria

Please Log in or Create an account to join the conversation.

1 year 1 month ago #55837 by Onevista1
The diarrhea may be from any type of radiation he may have had. I was warned that diarrhea would be there for a few weeks after radiation. It lasted over a year and a half until by chance I had a colonoscopy. My colon was so inflamed that the Dr couldn’t even get a regular camera through it. Had to use a pediatric camera. But after the procedure whatever was irritating my colon was gone. Over the past month my quality of life has significantly improved. It’s amazing how a normal bowel movement can change your life. A course of Bentyl 3 times a day and steroids work wonders.

Get your husband to an internal medicine clinic and get his colon checked.

I have small cell, high definition, high grade urothelial cancer that has now metastasized 5 times. Per MD Anderson doctor (second opinion) it is Stage 4, N3. I’m also on immunotherapy every 3 weeks which too causes diarrhea.

Please Log in or Create an account to join the conversation.

1 year 1 month ago #55813 by sara.anne
Irritation from BCG treatments can persist and is quite uncomfortable Usually the urologist this continues the BCG treatments until the bladder heals. Then it’s possible to continue them Your husband might want to discuss this possibility with the urologist .

Wishing you all the best

Sara Anne

Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
Forum Moderator

Please Log in or Create an account to join the conversation.

1 year 1 month ago #55812 by hollywd51
We have brought this to his dr's attention. He said it was irritation from the BCG treatments. Just don't seem normal to us.

Please Log in or Create an account to join the conversation.

1 year 1 month ago - 1 year 1 month ago #55805 by Alan
Gloria,

I'd certainly be in contact with his URO. It could be nothing more than irritation from the BCG and diarrhea is a side effect, could be an UTI, or many other things besides bladder cancer. If the dosage of BCG is causing major irritation often times a cut in dosage and still effectively works at 1/2, 1/3, 1/4 even 1/10 strength. Most docs do want to know about these problems!

DX 5/6/2008 TAG3 papillary tumor .5 CM in size. 2 TURBS followed by 6 instillations of BCG weekly with a second round of 6 after a 6 week wait.

Please Log in or Create an account to join the conversation.

1 year 1 month ago #55801 by hollywd51
I put my topic in the wrong category. My husband was diagnosed with his bladder cancer being non invasive. We were never told of the bladder stage.

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add Files.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 0 Users and 1643 Guests 

Statistics

Today Total Opened: 0 Today Total Answered: 0 Latest User: Vls57
Yesterday Total Opened: 0 Yesterday Total Answered: 0
Total Posts: 52796 Total Subjects: 6870 Total Users: 8449
Powered by Kunena Forum